Vape Indonesia

The New Stuff

could-your-medicines-be-causing-your-acne-breakouts

Could Your Medicines Be Causing Your Acne Breakouts?


One of the possible side-effects of a new medicine you have been introduced to could be acne. Anticonvulsants and medicines containing lithium, barbiturates, medicines containing bromides or iodides, corticosteroids etc could cause eruptions on your skin that are commonly referred to as acne. While most of these medicines could be quintessential to your health and body, they could be potentially linked to the persistent acne breakout you have been suffering from.

could-your-medicines-be-causing-your-acne-breakouts

While some dermatologists are of the opinion that acne and medication are not interrelated, some others do find possible links between one and the other.

Are you reacting to corticosteroids?

You might need to take corticosteroids for severe poison ivy for a couple of weeks or so. While this is the course of medication that you need to undertake, it might cause an outbreak of acne-like eruptions on your chest, back and also your face. This is medically termed as an acneiform drug reaction.

This kind of reaction differs largely in its appearance from regular acne. Typical drug eruptions look similar; they are tiny, red papules of all kinds of shapes and sizes that you can identify the moment they take form.

When you have true acne

Some medicines can alter your hormonal levels and give you true acne. One of the significant factors behind eruption of acne is an increase in the level of androgens, the male sex hormone. This is why women who are put on hormone-replacement therapy end up having acne as a response to drugs that contain testosterone.

Men can also have true acne when they resort to androgenic steroids to add muscle mass. These steroids can lead to sever forms of acne that need to be addressed immediately.

How to solve this issue?

Some medicines are crucial to our survival like the ones that are taken to keep bipolar disorders and seizures at bay. Dermatologists never recommend patients to switch or alter medicines because the consequences could be fatal.

While there are some medicines that can be avoided like the ones that are taken by men to put on bulk at the gym, some others need to be taken, even if that means treating the resultant acne instead of keeping it at bay.

It is quite difficult to treat resulting acne from medicines that are absolutely unavoidable because the trigger continues to play a major role. However, dermatologists opine that it can be treated with stronger acne drugs like isotretinoin.

Acne could have disastrous effects on your personality and self-confidence. Teens, especially, tend to find ways of treating the acne more than anything else. They could even reach a point where survival medication means less to them than acne.

This is where doctors recommend getting in touch with a neurologist or a psychiatrist so that they can counsel the patients as per their issues. Provided the drug regimen cannot be changed, the best possible way out is to reduce the impact of acne on the skin.

Recently Published

the-effects-of-phototherapy-treatment-for-psoriasis
»

The effects of phototherapy treatment for Psoriasis

Psoriasis is a skin disease which is typically characterised by ...

prescription-for-a-acne
»

Ten tips for preventing acne

Prescription for a Acne free you If you feel mortified with your ...

teen-acne-solutions
»

Teen Acne Solutions

Fighting Acne is like fighting a war for teenagers. At an age, when ...

Young man with tear rolling down cheek, portrait, close-up
»

Tears – The Reason Behind Them

Ever wondered why some people cry very easily while some just can’t ...

symptoms-that-you-should-look-out-for-in-non-injury-related-facial-problems
»

Symptoms That You Should Look Out For in Non-Injury Related Facial Problems

Facial problems can be classified as minor or major, serious ...

different-forms-of-acne
»

Different Forms Of Acne

Acne is one of the most common problems that one sees with skin ...

did-you-know-your-house-could-be-the-cause-of-your-dermatitis
»

Did You Know Your House Could Be The Cause Of Your Dermatitis?

How often have you been a victim of allergies, eczema, skin rash and ...

The baby has eczema on his face
»

Dealing With Your Child’s Eczema

Dealing With Your Child’s Eczema Care At School And Day Care ...

cystic-acne-how-to-handle-the-problem
»

Cystic Acne – How To Handle The Problem

Acne is a common skin condition that predominantly affects teenagers ...